Alert archive / Arkansas / Flash Flood Warnings in 2024

Flash Flood Warning 49, NWS Shreveport, LA

June 3, 20244 counties in Arkansas; 4 parishes in Louisiana; Cass County, Harrison County, Marion County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 3, 2024, 6:18 PM CDT for 4 counties in Arkansas; 4 parishes in Louisiana; Cass County, Harrison County, Marion County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2024, 6:18 PM CDT (23:18 UTC)
Expired
Jun 3, 2024, 9:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:29 PM CDTFLASH FLOODShongaloo, LAAlt hwy 2, hwy 615, sand hill road are flooded and closed.
Jun 3, 7:00 PM CDTFLASH FLOODPlain Dealing, LACorrects previous flash flood report from Plain Dealing. 5624 Springhill Church Rd Hwy 1 near westdale farm Hwy 71 N crossroads EDISON ROAD NEAR 525 SWINT RD, HWY 480, HWY 515 HWY 14, HWY 788& HWY 515VB/W RAILROAD TRACK ALL FLOODED.
Jun 3, 7:45 PM CDTFLASH FLOOD1 N Benton, LACorrects previous flash flood report from 1 N Benton. 100 DOWNS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2024-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2024-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

306 
WGUS54 KSHV 032318
FFWSHV
ARC027-073-091-139-LAC015-017-027-119-TXC067-203-315-040215-
/O.NEW.KSHV.FF.W.0049.240603T2318Z-240604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
618 PM CDT Mon Jun 3 2024

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Western Union County in south central Arkansas...
  Columbia County in southwestern Arkansas...
  Lafayette County in southwestern Arkansas...
  Southern Miller County in southwestern Arkansas...
  Northern Bossier Parish in northwestern Louisiana...
  Northwestern Caddo Parish in northwestern Louisiana...
  Northwestern Claiborne Parish in northwestern Louisiana...
  Northwestern Webster Parish in northwestern Louisiana...
  Southeastern Cass County in northeastern Texas...
  Northern Harrison County in northeastern Texas...
  Marion County in northeastern Texas...

* Until 915 PM CDT.

* At 618 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen this afternoon. Additional 
  rainfall amounts of 1 to 3 inches are possible in the warned area 
  through mid evening. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  El Dorado, Magnolia, Springhill, Smackover, Stamps, Waldo, 
  Lewisville, Norphlet, McNeil, Vivian, Blanchard, Haynesville, 
  Jefferson, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City, 
  Sarepta and Mooringsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3301 9419 3340 9364 3339 9312 3338 9312
      3337 9280 3339 9276 3336 9266 3337 9264
      3336 9260 3337 9259 3336 9253 3332 9252
      3333 9250 3332 9246 3329 9247 3328 9245
      3290 9295 3259 9381 3262 9468 3294 9455

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 5:55 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 3, 5:55 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
555 PM CDT Mon Jun 3 2024

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 253 PM CDT Mon Jun 3 2024

Active weather will continue to impact the Four State Region with
yet another round of severe thunderstorms possible through the
evening. This is due to an ongoing synoptic setup (ridging to our
west, troughing to our northeast) allowing for northwesterly flow
to continue channeling disturbances across the Southern Great
Plains into the Four State Region. Including the latest round
expected to arrive through this evening into the night. Given the
conducive enough atmosphere, the SPC has accordingly issued a new
Severe Thunderstorm Watch until 8PM CDT. Convection associated
with this disturbance will diminish by tomorrow morning and
temperature maximums/minimums will remain in the lower 90s/low-to-
mid 70s, respectively. /16/

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 253 PM CDT Mon Jun 3 2024

A fairly active weather pattern will continue through the rest of
the week into the weekend across the Four State Region. The
aforementioned synoptic setup will not change much until ridging
across the Four Corners/West Texas builds eastward into our area
by the weekend. Until then, additional MCSs cannot be ruled out
and are notoriously tricky to catch in their initiation, speed,
and intensity by high-resolution guidance, reducing ideal forecast
certainty. That said, the best windows for more activity will be
on Wednesday and later this weekend as a frontal boundary somewhat
interrupts the best environment for convection between those two
times. Temperature maximums/minimums will remain near-to-above
normal in the lower 90s/mid-70s, respectively. /16/

&&

.AVIATION...
(00Z TAFS)
Issued at 555 PM CDT Mon Jun 3 2024

A large NE to SW convective complex continues to push SSE across
NE TX/Srn AR, and will affect the I-20 terminals in E TX/N LA between
00-04Z, resulting in gusty winds to 50kts, reduced vsbys, low
MVFR cigs, and extreme turbulence. These storms may eventually
reach LFK as well, but have lower confidence in this occurring,
although some tempo thunder was included here as well from mid to
late evening. In wake of the convection, VFR conditions will
return, and should remain VFR with elevated cigs through the
overnight hours over much of the region. Some MVFR cigs may
develop/affect LFK if the convection does not push through this
area later this evening. However, another thunderstorm complex may
develop overnight over Ern/SE OK, and spread SE into NE TX/SW
AR/N LA by/after 12Z Tuesday, affecting the area terminals through
the morning before diminishing by midday/early afternoon. In its
wake, VFR conditions will return, with elevated convective debris
lingering through the afternoon, with a scattered cu field
returning with diurnal heating as well. SSE winds 5-10kts, except
gusty in/near the convection, will become more Srly 9-12kts in
wake of the second round of convection Tuesday morning/afternoon.
/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  76  91 /  30  30  10  40
MLU  72  89  73  90 /  50  40  10  50
DEQ  68  85  70  88 /  40  30  30  30
TXK  71  89  72  88 /  50  30  20  40
ELD  69  87  71  87 /  60  40  10  50
TYR  73  90  75  90 /  30  20  10  30
GGG  71  89  74  89 /  30  30  10  40
LFK  74  91  76  93 /  30  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...15
Hazardous weather outlook, Jun 3, 2:57 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
257 PM CDT Mon Jun 3 2024

LAZ010>014-017>022-TXZ108-110-124-125-136>138-149>153-165>167-042000-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Franklin-Camp-Wood-Upshur-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
257 PM CDT Mon Jun 3 2024

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

A complex of thunderstorms is developing across Oklahoma and has
approached the Four State area this afternoon and evening, some may
be severe with damaging winds primarily. Overnight, we may see a
second complex of thunderstorms arriving in southeast Oklahoma and
southern Arkansas by daybreak. These thunderstorms have been
progressive, but due to the widespread rains lately, flash flooding
may accompany the lightning and gusty winds with some heavy downpours
on our wet soils.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms will persist to some
extent during midweek. However, the coverage and intensity of
thunderstorms should see a decrease each day through Thursday. Then,
we can expect another weak cold front to arrive on Friday with more
widespread thunderstorms affecting our area in this same night and or
day pattern. The weekend now looks to see the front become
stationary west of I-49, acting to focus areas of rainfall.
Additional rivers and bayous will see rises and minor flooding
continue into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-109-111-112-
126-042000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-McCurtain-
Red River-Bowie-Titus-Morris-Cass-Marion-
257 PM CDT Mon Jun 3 2024

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

A complex of thunderstorms is developing across Oklahoma and has
approached the Four State area this afternoon and evening, some may
be severe with damaging winds primarily. Overnight, we may see a
second complex of thunderstorms arriving in southeast Oklahoma and
southern Arkansas by daybreak. These thunderstorms have been
progressive, but due to the widespread rains lately, flash flooding
may accompany the lightning and gusty winds with some heavy downpours
on our wet soils.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms will persist to some
extent during midweek. However, the coverage and intensity of
thunderstorms should see a decrease each day through Thursday. Then,
we can expect another weak cold front to arrive on Friday with more
widespread thunderstorms affecting our area in this same night and or
day pattern. The weekend now looks to see the front become
stationary west of I-49, acting to focus areas of rainfall.
Additional rivers and bayous will see rises and minor flooding
continue into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 3, 5:27 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
527 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Flash Flood      1 N Nash                33.45N 94.13W
06/03/2024                   Bowie              TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Local storm report, Jun 3, 5:44 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
544 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Flash Flood      Nash                    33.45N 94.13W
06/03/2024                   Bowie              TX   Public

            Reports of flooding along highway with
            stalled cars via picture on social media.

&&

BT
Local storm report, Jun 3, 5:46 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
546 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     3 ESE Texarkana         33.43N 93.98W
06/03/2024                   Miller             AR   911 Call Center

            Reports of multiple trees down across the
            county.

&&

BT
Local storm report, Jun 3, 5:47 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
547 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Tstm Wnd Dmg     Lewisville              33.36N 93.58W
06/03/2024                   Lafayette          AR   Public

            Reports of multiple trees down across the
            north part of the county.

&&

BT
Local storm report, Jun 3, 6:07 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
607 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             4 NW Shongaloo          32.98N 93.34W
06/03/2024  M2.00 Inch       Webster            LA   Fire Dept/Rescue

            Report of large hail north of Shongaloo.

&&

BT
Local storm report, Jun 3, 6:10 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
610 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Flash Flood      Atlanta                 33.11N 94.17W
06/03/2024                   Cass               TX   Amateur Radio

            Report of flooding on Main Street in Atlanta
            Texas via picture.

&&

BT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:11 PM CDTSevere Thunderstorm WarningSHVLittle River49 min
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningSHVLittle River, Miller, Sevier39 min
Jun 2, 8:27 PM CDTSpecial Weather StatementSHVLittle River, Miller63 min
Jun 2, 9:09 PM CDTSpecial Weather StatementSHVLafayette66 min
Jun 2, 10:05 PM CDTSpecial Weather StatementSHVColumbia55 min
Jun 3, 3:12 PM CDTSpecial Weather StatementSHVHoward, Sevier33 min
Jun 3, 3:32 PM CDTAreal Flood AdvisorySHVHempstead, Howard, Little River, Sevier3 hr
Jun 3, 3:46 PM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier59 min
Jun 3, 4:41 PM CDTSpecial Weather StatementSHVColumbia, Hempstead, Lafayette, Miller, Nevada64 min
Jun 3, 4:52 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more53 min
Jun 3, 5:09 PM CDTFlash Flood WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Sevier3 hr
Jun 3, 5:39 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada, Union66 min
Jun 3, 6:30 PM CDTSevere Thunderstorm WarningSHVColumbia, Union60 min
Jun 2, 8:38 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto52 min
Jun 2, 8:55 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River65 min
Jun 2, 9:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more60 min
Jun 2, 10:09 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBienville, De Soto, Jackson, Lincoln, Natchitoches, Red River and 1 more66 min
Jun 2, 10:15 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto2 hr
Jun 2, 10:30 PM CDTSpecial Weather StatementSHVClaiborne, Lincoln, Union60 min
Jun 2, 10:40 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn50 min
Jun 2, 11:13 PM CDTSpecial Weather StatementSHVCaldwell, Jackson, LaSalle, Winn62 min
Jun 3, 8:11 AM CDTRiver Flood WarningSHVCaddo, De Soto13 hr
Jun 3, 8:38 AM CDTRiver Flood WarningSHVDe Soto21 days
Jun 3, 10:31 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster8 days
Jun 3, 6:26 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Webster64 min
Jun 3, 6:57 PM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster7 hr
Jun 2, 7:29 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby46 min
Jun 2, 7:45 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 1 more60 min
Jun 2, 7:58 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more62 min
Jun 2, 8:14 PM CDTSpecial Weather StatementSHVShelby31 min
Jun 2, 9:51 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby3 hr
Jun 2, 10:51 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches, San Augustine, Shelby3 hr
Jun 3, 7:39 AM CDTRiver Flood WarningSHVCass, Marion9 days
Jun 3, 9:58 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith5 days
Jun 3, 9:59 AM CDTRiver Flood WarningSHVNacogdoches, Rusk4 days
Jun 3, 10:04 AM CDTRiver Flood WarningSHVSabine, San Augustine29 hr
Jun 3, 10:26 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Jun 3, 10:27 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus7 days
Jun 3, 5:06 PM CDTFlash Flood WarningSHVBowie, Camp, Cass, Franklin, Marion, Morris and 4 more3 hr

Nearby

Flash Flood Warnings in Arkansas, 2024Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.